Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 28, 2016, 10:26 PM CDT for Presidio County, Texas. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 30, 2016, 7:00 PM CDT
- In force
- 45 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
316
WGUS44 KMAF 290326
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT TUE JUN 28 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Recent heavy rain will force Candelaria to briefly hit flood stage Wednesday.
Additional rain could extend flood conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No additional statement are planned.
&&
TXC377-291926-
/O.NEW.KMAF.FL.W.0001.160629T0326Z-160701T0000Z/
/CDET2.1.ER.160628T2242Z.160628T2245Z.160630T1200Z.NO/
1026 PM CDT TUE JUN 28 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Thursday evening, or until the warning is cancelled.
* At 10PM Tuesday the stage was 8.1 feet (2.5 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 8.6 feet (2.6 meters) by tomorrow evening.
The river will fall below flood stage by Thursday morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 8.6 feet (2.6 meters) on
Jun 16 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 8.1 Tue 10 PM 8.5 8.4 8.3 8.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Thu Fri Sat
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.5 Tue 10 PM 2.6 2.6 2.5 2.5
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$2 follow-up statements
834
WGUS84 KMAF 291347
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 AM CDT WED JUN 29 2016
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Recent heavy rain will bring Candelaria river level briefly to flood
stage Wednesday. Additional rain could extend flood conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-300547-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-160630T0625Z/
/CDET2.1.ER.160628T2242Z.160628T2245Z.160629T1825Z.NO/
847 AM CDT WED JUN 29 2016
The Flood Warning continues for
the Rio Grande at Candelaria 3N.
* until late tonight, or until the warning is cancelled.
* At 8AM Wednesday the stage was 7.7 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 8.6 feet (2.6 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 8.7 feet (2.7 meters) on
Jun 28 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 7.7 Wed 8 AM 5.6 5.2 4.9 5.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.4 Wed 8 AM 1.7 1.6 1.5 1.5
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$194
WGUS84 KMAF 291909
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT WED JUN 29 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Crest has passed Candelaria 3N and river stage is rapidly falling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-291939-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-160630T0625Z/
/CDET2.1.ER.160628T2242Z.160628T2245Z.160628T2248Z.NO/
209 PM CDT WED JUN 29 2016
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 1PM Wednesday the stage was 7.8 feet (2.4 meters).
* Fell below flood stage at 17:48 PM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.8 feet (1.8 meters)
by tomorrow morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 8.7 feet (2.7 meters) on
Jun 28 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 7.8 Wed 1 PM 5.8 5.4 5.1 4.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Fri Sat Sun
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.4 Wed 1 PM 1.8 1.6 1.6 1.5
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 28, 9:32 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 28, 9:32 PM CDT, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 932 PM CDT TUE JUN 28 2016 .UPDATE... See public discussion below. && .DISCUSSION... Grids have been updated for Severe Thunderstorm Watch Box # 308 until 08z Wednesday for Borden, Dawson and Scurry counties of west Texas. Also increased pops in those 3 counties in the watch box overnight and increased qpf grid. Updated products to be sent shortly. && .PREV DISCUSSION... /issued 644 PM CDT TUE JUN 28 2016/ DISCUSSION... AVIATION... VFR conditions expected overall. Will have a few storms near MAF through 01z that could have gusty outflows with blowing dust producing brief MVFR vsbys. PREV DISCUSSION... /issued 149 PM CDT TUE JUN 28 2016/ DISCUSSION... Showers and storms continue to develop this afternoon in a couple of clusters across our region. The first area is across the higher terrain and is associated with the weakening upper low that has moved into northern Mexico. These storms are producing some heavy rain and should continue to move east into the evening hours. The other main area of convection appears to be forming along a weak boundary across the Permian Basin. These storms are moving very slowly south and with daytime heating should continue to develop. Some Hi-Res models show a thunderstorm complex forming near Amarillo this afternoon and part of it moving south toward our region overnight. Although this is a low probability, it is not out of the question due to high amounts of moisture and some instability across the region. Will leave at least some low PoPs in tonight across the northern half of the area. The upper ridge will return by midweek as it builds in from the northwest, though mid level heights won't be too high. Showers and storms will stay mostly confined to the mountains tomorrow before more extensive drying occurs areawide Thursday. The center of the ridge moves southeast into central and southern Texas late this week allowing for monsoonal moisture to spread across far West Texas and New Mexico. Some of this moisture will spread east across the Permian Basin this weekend so we could see an uptick in showers and storms just in time for the July 4th holiday. Temperatures will increase to near normal tomorrow through the end of the week. High temperature guidance has come down slightly for this weekend, likely due to increasing moisture. For now will stay on the conservative side and continue to keep highs mostly in the 90's to near 100. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 90 69 90 / 20 10 0 10 Carlsbad 68 93 69 96 / 20 10 10 10 Dryden 73 95 74 97 / 20 20 10 10 Fort Stockton 69 90 70 94 / 20 10 10 10 Guadalupe Pass 64 85 66 89 / 20 10 10 10 Hobbs 65 91 66 94 / 20 10 10 10 Marfa 63 84 62 87 / 20 30 10 10 Midland Intl Airport 69 93 70 95 / 20 10 0 10 Odessa 70 92 71 94 / 20 10 0 10 Wink 69 93 70 95 / 20 10 0 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 99/99
Hazardous weather outlook, Jun 28, 9:24 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 924 PM CDT TUE JUN 28 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300230- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 924 PM CDT TUE JUN 28 2016 /824 PM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS THE NORTHERN PERMIAN BASIN/WESTERN LOW ROLLING PLAINS. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG DAMAGING WIND THE PRIMARY CONCERN. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT FROM LAMESA TO SNYDER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.